Alert archive / Montana / Wind Chill Advisories in 2014

Wind Chill Advisory 21, NWS Glasgow, MT

November 11, 201412 counties in Montana

NWS Glasgow, MT issued this wind chill advisory at Nov 11, 2014, 2:29 PM MST for 12 counties in Montana. It took effect at Nov 11, 2014, 9:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2014, 2:29 PM MST (21:29 UTC)
In effect from
Nov 11, 2014, 9:00 PM MST
Expired
Nov 12, 2014, 9:38 AM MST
In force
13 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2014-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2014-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS45 KGGW 112129
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
229 PM MST TUE NOV 11 2014


MTZ016>027-059>062-121200-
/O.NEW.KGGW.WC.Y.0021.141112T0400Z-141112T1700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
ZORTMAN...OPHEIM...CULBERTSON
229 PM MST TUE NOV 11 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST
WEDNESDAY. 

* TIMING...OVERNIGHT AND INTO WEDNESDAY MORNING.

* WIND CHILL VALUES...15 TO 30 BELOW ZERO.

* OTHER IMPACTS...THIS COULD RESULT IN FROST BITE OR HYPOTHERMIA
  WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
3 follow-up statements
537 
WWUS45 KGGW 121017
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
317 AM MST WED NOV 12 2014

MTZ016>027-059>062-121700-
/O.CON.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
ZORTMAN...OPHEIM...CULBERTSON
317 AM MST WED NOV 12 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* TIMING...THIS MORNING.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* OTHER IMPACTS...THIS COULD RESULT IN FROST BITE OR 
  HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
389 
WWUS45 KGGW 121342
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
642 AM MST WED NOV 12 2014

MTZ016-017-021-022-059>061-121445-
/O.CAN.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN...
OPHEIM
642 AM MST WED NOV 12 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

CLOUDY SKIES HAVE KEPT TEMPERATURES WARMER THAN EXPECTED THIS
MORNING. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. 

$$

MTZ018>020-023>027-062-121700-
/O.CON.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
642 AM MST WED NOV 12 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* TIMING...THIS MORNING.

* WIND CHILL VALUES...15 BELOW TO 25 BELOW ZERO.

* OTHER IMPACTS...THIS COULD RESULT IN FROST BITE OR 
  HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
987 
WWUS45 KGGW 121638
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
938 AM MST WED NOV 12 2014


MTZ018>020-023>027-062-121745-
/O.CAN.KGGW.WC.Y.0021.000000T0000Z-141112T1700Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
938 AM MST WED NOV 12 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE WARMED AND WIND HAS DIMINISHED. THEREFORE THE
WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Nov 11, 10:04 AM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Nov 11, 10:04 AM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1004 AM MST TUE NOV 11 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
TEMPERATURES BEGINNING TO RECOVER AND WINDS CHILLS MOVING UP SO
CANCELLED THE WIND CHILL ADVISORY. ONLY OTHER UPDATE WAS TO ADD
SOME LAKE EFFECT SNOW ALONG THE DRY ARM OF FORT PECK LAKE. LARGE
TEMPERATURE DIFFERENCE ACROSS THE LAKE AND NORTH WINDS PRODUCING A
PLUME ACROSS ROCK CREEK AND HIGHWAY 24 IN MCCONE COUNTY. GIVEN
WIND DIRECTION AND TEMPERATURES EXPECT THIS PLUME TO PERSIST
OVERNIGHT BEFORE WEAKENING ON WEDNESDAY AS THE WINDS DIE DOWN.
LESS DEFINED ENHANCEMENT OF SNOW SHOWERS MAY ALSO BE OCCURRING
ALONG OTHER PORTIONS OF THE MISSOURI RIVER...BOTH UPSTREAM AND
DOWNSTREAM OF FORT PECK...BUT IS INCLUDED IN THE GENERAL
POSSIBILITY OF SNOW SHOWERS AS THE UPPER LOW SWINGS THROUGH THE
NORTHERN PLAINS TODAY. EBERT

PREVIOUS SHORT TERM DISCUSSION...CURRENT HIGHLIGHT...WIND CHILL
ADVISORY...LOOKS GOOD AS NORTHWEST WINDS OF 10 TO 15 MPH HAVE
COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW
ZERO TO PRODUCE HAZARDOUS WIND CHILLS. AS OF FORECAST ISSUANCE
TIME SOME SITES WHICH HAVE REACHED WIND CHILLS OF 20 BELOW OR
WORSE ARE ZORTMAN MINE...MALTA SOUTH DOT...KING
COULEE...RICHEY...COW CREEK...LINDSAY DIVIDE...AND DAWSON COUNTY
AIRPORT.

LARGE UPPER-LEVEL ARCTIC TROUGH AND LOW CENTER IS FIRMLY IN PLACE
OVER THE THE NORTHERN HIGH PLAINS. STRONG SURFACE HIGH PRESSURE IS
ANCHORED OVER CENTRAL MONTANA WITH A SUBTLE SMALL-SCALE TROUGH
UPSTREAM OVER SOUTHERN SASKATCHEWAN.

THIS SMALL DISTURBANCE IS GENERATING SOME LIGHT SNOW WHICH IS
PROGGED TO CONTINUE MOVING SOUTH. IT SHOULD PROVIDE NORTHEAST
MONTANA WITH SOME SCATTERED SNOW SHOWERS TODAY. SNOW FALL IS
EXPECTED TO BE LIGHT WITH LESS THAN A HALF INCH OF ACCUMULATION AT
MOST.

THE STRENGTH OF THIS ARCTIC AIR MASS WILL STAY IN A HOLDING
PATTERN OVER OUR AREA FOR THE REMAINDER OF THIS FORECAST PERIOD
WITH THE COLDEST TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO ARRIVING
LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WIND CHILLS OF
15 TO 25 BELOW ZERO ARE POSSIBLE AGAIN LATE TONIGHT AND WEDNESDAY
NIGHT...BUT WIND SPEEDS WILL BE QUITE A BIT DIMINISHED AND MAY NOT
POSE AS MUCH OF A THREAT AS THIS MORNINGS WIND CHILLS. BMICKELSON

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
COLD TEMPERATURES ARE EXPECTED TO LINGER ACROSS NORTHEAST MONTANA
INTO EARLY NEXT WEEK WITH NORTHERLY FLOW OUT OF THE ARCTIC
DOMINATING THE PATTERN.

AN UPPER TROUGH WITHIN THIS NORTHERLY FLOW ALOFT WILL DROP SOUTH
ACROSS MONTANA FRIDAY AND SATURDAY. THIS TROUGH WILL BRIEFLY TURN
THE FLOW ALOFT MORE WESTERLY ON FRIDAY ALLOWING SOME PACIFIC
MOISTURE TO MOVE INLAND TOWARDS MONTANA. HOWEVER...THIS MOISTURE
IS EXPECTED TO GET PUSHED TO THE SOUTH FRIDAY NIGHT BY THIS TROUGH
BEFORE THE MOISTURE REACHES NORTHEAST MONTANA. WILL KEEP FORECAST
DRY FOR NOW. ONCE THIS TROUGH MOVES TO THE SOUTHEAST ON
SATURDAY... NORTHERLY FLOW ALOFT WILL PREVAIL WITH AS BLOCKING
UPPER HIGH REMAINS OVER THE YUKON AND UPPER LOW SITS OVER HUDSON
BAY. COLD SURFACE HIGH IS EXPECTED OVER THE WEEKEND AND EARLY NEXT
WEEK.

THERE IS A POSSIBILITY BY NEXT MONDAY OR TUESDAY OF THE FLOW ALOFT
TURNING TOWARDS A NOT AS COLD NORTHWEST FLOW ALOFT WHICH WOULD
ALLOW TEMPERATURES TO MODERATE SOME. FORRESTER

&&

.AVIATION...
ISOLATED TO SCATTERED SNOW SHOWERS THROUGH THE DAY MAY RESULT IN
MVFR TO IFR VISIBILITIES AT TIMES. OTHERWISE EXPECT MVFR CIGS TO
PREVAIL THROUGH THE TAF PERIOD. NORTHWEST WINDS OF 10 TO 15 KTS
TODAY WILL CONTINUE TO HOVER AROUND 10 KTS TONIGHT. MALIAWCO

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Nov 11, 9:28 AM MST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
928 AM MST TUE NOV 11 2014

MTZ016>027-059>062-121000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
928 AM MST TUE NOV 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH LOWS
IN THE SINGLE DIGITS BELOW ZERO ACROSS NORTHEAST MONTANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS ARCTIC AIR MASS WILL CONTINUE TO HOLD BITTERLY COLD
TEMPERATURES OVER THE REGION THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in Montana, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.